Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 23, 2017, 5:13 PM CDT for LeFlore County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2017, 5:13 PM CDT (22:13 UTC)
- Expired
- Jul 23, 2017, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -410 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -184 m²/s²
- 0-3 km storm-relative helicity
- -167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641 WWUS84 KTSA 232213 SPSTSA Special Weather Statement National Weather Service Tulsa OK 513 PM CDT SUN JUL 23 2017 OKZ076-232245- Le Flore OK- 513 PM CDT SUN JUL 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LE FLORE COUNTY UNTIL 545 PM CDT... At 513 PM CDT, a strong thunderstorm was located 5 miles southeast of Heavener Runestone State Park. This storm was nearly stationary. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Heavener... Heavener Runestone State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Tulsa. && LAT...LON 3492 9461 3493 9445 3476 9445 3475 9461 TIME...MOT...LOC 2213Z 355DEG 3KT 3486 9449 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 23, 2:13 PM CDT, 3 hours earlier.
Area forecast discussion, Jul 23, 2:13 PM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Tulsa OK
213 PM CDT Sun Jul 23 2017
.DISCUSSION...
Surface boundary currently located near highway 412 this afternoon,
near a Oilton, Tulsa, Kansas line, extending into northwest Arkansas.
Moderate instability has developed south of boundary with lifted indices
running around -5 to -7. Isolated thunderstorms have started to
develop south of the boundary and expect this trend to continue as
CAP erodes and MCV moves SSE into southeast Oklahoma.
Still the potential for damaging down burst winds/locally heavy rainfall
in the stronger storms through mid evening before convection pushes
south and dissipates. Storms will likely remain more multicellular
in nature given the weak shear but slow storm motions may lead to
some localized flooding. Current excessive heat warning remains
on track with heat indices in the 110-113 degree range expected
before storms/outflow sweeps through. North of I-44 the heat
advisory may be cancelled early as drier air continues to filter
into region behind boundary.
Limited precipitation chances will continue across southeast Oklahoma
and northwest Arkansas both Monday and Tuesday, however storms are
expected to remain more isolated in nature. Hot/humid conditions
will also persist with heat indices climbing back to around heat
advisory criteria Tuesday and especially Wednesday/Thursday.
Next cold front forecast to move into the area around the Friday
time frame, however ECMWF a little slower compared with the more
progressive GFS. Regardless, scattered showers/thunderstorms will
be possible as front moves through. It looks like we will finally
see a break from the heat into next weekend, behind the front, as
longwave upper trough develops over the eastern CONUS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 98 73 97 / 20 10 20 10
FSM 74 95 76 96 / 60 30 20 20
MLC 71 93 72 95 / 60 30 20 10
BVO 65 96 67 97 / 20 10 10 10
FYV 66 92 68 92 / 30 20 20 20
BYV 68 94 70 93 / 30 20 20 20
MKO 71 94 72 95 / 30 20 20 10
MIO 67 95 68 96 / 20 10 10 10
F10 72 95 72 96 / 40 20 20 10
HHW 74 92 73 95 / 60 40 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ054>064-067>069-
072-076.
Excessive Heat Warning until 8 PM CDT this evening for OKZ049-
053-065-066-070-071-073>075.
AR...Heat Advisory until 8 PM CDT this evening for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...14
LONG TERM....12Hazardous weather outlook, Jul 23, 4:12 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Tulsa OK
412 PM CDT Sun Jul 23 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
412 PM CDT Sun Jul 23 2017
...DANGEROUS HEAT CONTINUES THIS AFTERNOON ACROSS SOUTHEAST
OKLAHOMA...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...South of highway 412.
ONSET...Ongoing.
DANGEROUS HEAT.
RISK...Significant.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
DISCUSSION...
Scattered showers and thunderstorms currently located over east-
central Oklahoma and west-central Arkansas along a boundary will
continue to push slowly south into the evening hours. The stronger
storms will be capable of damaging downburst winds and locally heavy
rainfall. South of the boundary, across southeast Oklahoma, heat
indices in the 105 to 112 degree range will continue for the
remainder of the afternoon. Temperatures will drop significantly
behind rain cooled thunderstorm winds with some relief from the
heat. Storms will begin to diminish this evening with the loss of
surface heating.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY and TUESDAY...Thunderstorm Potential...Dangerous Heat
Potential.
WEDNESDAY...Dangerous Heat Potential.
THURSDAY through SATURDAY...Thunderstorm Potential.
Sunday...No hazardous weather.
EXTENDED DISCUSSION...
Low chances of showers and thunderstorms will continue for Monday
into Tuesday...especially across southeast Oklahoma and western
Arkansas. Hot and humid conditions will persist as well...with the
next chance of storms coming late into the week as a front
approaches.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jul 23, 4:12 PM CDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Tulsa OK 412 PM CDT SUN JUL 23 2017 OKZ070-232145- Muskogee OK- 412 PM CDT SUN JUL 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MUSKOGEE COUNTY UNTIL 445 PM CDT... At 411 PM CDT, a strong thunderstorm was located 4 miles north of Keefeton. This storm was nearly stationary. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Muskogee... Braggs... Keefeton... Summit... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Tulsa. && LAT...LON 3559 9547 3576 9539 3572 9517 3552 9524 TIME...MOT...LOC 2111Z 281DEG 3KT 3565 9535
Special weather statement, Jul 23, 4:22 PM CDT, 51 minutes before
Special Weather Statement National Weather Service Tulsa OK 422 PM CDT SUN JUL 23 2017 OKZ068-070-072-232145- Muskogee OK-Sequoyah OK-Cherokee OK- 422 PM CDT SUN JUL 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...SOUTH CENTRAL CHEROKEE AND EAST CENTRAL MUSKOGEE COUNTIES UNTIL 445 PM CDT... At 422 PM CDT, a strong thunderstorm was located over Pumpkin Center, moving southeast at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Webbers Falls... Braggs... Greenleaf State Park... Pumpkin Center... Lake Tenkiller State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Tulsa. && LAT...LON 3571 9524 3580 9505 3564 9490 3553 9518 TIME...MOT...LOC 2122Z 332DEG 8KT 3569 9511
Special weather statement, Jul 23, 4:49 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Tulsa OK 449 PM CDT SUN JUL 23 2017 OKZ070-072-074-232215- Haskell OK-Muskogee OK-Sequoyah OK- 449 PM CDT SUN JUL 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...WEST CENTRAL SEQUOYAH AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 515 PM CDT... At 449 PM CDT, a strong thunderstorm was located 6 miles south of Webbers Falls, moving southeast at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Webbers Falls... Tamaha... This includes Interstate 40 in Oklahoma between mile markers 285 and 294. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Tulsa. && LAT...LON 3546 9522 3554 9502 3538 9491 3527 9515 TIME...MOT...LOC 2149Z 328DEG 10KT 3543 9509
Special weather statement, Jul 23, 4:53 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
453 PM CDT SUN JUL 23 2017
OKZ065-232230-
Okfuskee OK-
453 PM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKFUSKEE COUNTY UNTIL 530
PM CDT...
At 453 PM CDT, a strong thunderstorm was located 3 miles southeast of
Paden, moving east at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Okemah... Boley...
Paden... Bearden...
Castle... Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3555 9662 3557 9631 3532 9631 3533 9644
3546 9644 3546 9647 3543 9650 3543 9652
3546 9654 3545 9655 3544 9657 3542 9656
3541 9654 3539 9654 3541 9658 3540 9660
3540 9662
TIME...MOT...LOC 2153Z 277DEG 9KT 3546 9654Special weather statement, Jul 23, 4:58 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Tulsa OK 458 PM CDT SUN JUL 23 2017 OKZ070-071-232230- Muskogee OK-McIntosh OK- 458 PM CDT SUN JUL 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND CENTRAL MUSKOGEE COUNTIES UNTIL 530 PM CDT... At 457 PM CDT, a strong thunderstorm was located 4 miles northeast of Oktaha, moving south at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Muskogee... Oktaha... Rentiesville... Keefeton... Summit... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Tulsa. && LAT...LON 3569 9554 3570 9530 3550 9531 3550 9556 TIME...MOT...LOC 2157Z 015DEG 9KT 3561 9541
Special weather statement, Jul 23, 5:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 513 PM CDT SUN JUL 23 2017 OKZ076-232245- Le Flore OK- 513 PM CDT SUN JUL 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LE FLORE COUNTY UNTIL 545 PM CDT... At 513 PM CDT, a strong thunderstorm was located 5 miles southeast of Heavener Runestone State Park. This storm was nearly stationary. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Heavener... Heavener Runestone State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Tulsa. && LAT...LON 3492 9461 3493 9445 3476 9445 3475 9461 TIME...MOT...LOC 2213Z 355DEG 3KT 3486 9449
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:27 PM CDT | Special Weather Statement | TSA | Adair | 33 min |
| Jul 23, 2:45 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 30 min |
| Jul 23, 2:56 PM CDT | Special Weather Statement | TSA | Adair | 34 min |
| Jul 23, 4:01 PM CDT | Special Weather Statement | TSA | Cherokee | 29 min |
| Jul 23, 4:12 PM CDT | Special Weather Statement | TSA | Muskogee | 33 min |
| Jul 23, 4:22 PM CDT | Special Weather Statement | TSA | Cherokee | 23 min |
| Jul 23, 4:27 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 33 min |
| Jul 23, 4:49 PM CDT | Special Weather Statement | TSA | Haskell | 26 min |
| Jul 23, 4:53 PM CDT | Special Weather Statement | TSA | Okfuskee | 37 min |
| Jul 23, 4:55 PM CDT | Areal Flood Advisory | TSA | Muskogee | 2 hr |
| Jul 23, 4:58 PM CDT | Special Weather Statement | TSA | Muskogee | 32 min |
| Jul 23, 5:29 PM CDT | Special Weather Statement | TSA | Okfuskee | 31 min |
| Jul 23, 6:17 PM CDT | Special Weather Statement | TSA | Pittsburg | 28 min |
| Jul 23, 6:48 PM CDT | Special Weather Statement | TSA | Pittsburg | 27 min |
| Jul 23, 3:07 PM CDT | Special Weather Statement | TSA | Crawford | 38 min |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.